Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 241, NWS Louisville, KY

July 7, 20155 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 7, 2015, 7:49 PM EDT for 5 counties in Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2015, 7:49 PM EDT (23:49 UTC)
Expired
Jul 7, 2015, 8:20 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clark County, KY, Fayette County, KY, Garrard County, KY, Jessamine County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
889 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WUUS53 KLMK 072349
SVRLMK
KYC049-067-079-113-151-080020-
/O.NEW.KLMK.SV.W.0241.150707T2349Z-150708T0020Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
749 PM EDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CLARK COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
  EASTERN GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
  EASTERN JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
  MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 820 PM EDT

* AT 747 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM LEXINGTON TO 5 MILES WEST OF RICHMOND TO BRODHEAD...
  AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  RICHMOND...WINCHESTER...SILVER CREEK...BUGGYTOWN...WALLACETON...
  CALEAST...PEYTONTOWN...DUNCANON...WALNUT HILL...BLUE GRASS...
  ARLINGTON...ATHENS...CENTERVILLE...CHILESBURG...SLATE LICK...
  HILLCREST...WHITES...MIDDLETOWN...BEREA AND LOCUST GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3773 8409 3767 8409 3764 8412 3756 8409
      3756 8416 3752 8420 3751 8426 3753 8434
      3750 8436 3751 8449 3766 8447 3799 8455
      3806 8413 3784 8408 3783 8410 3779 8407
      3778 8410 3777 8408 3774 8407
TIME...MOT...LOC 2349Z 269DEG 31KT 3803 8444 3775 8437
          3747 8439

HAIL...<.75IN
WIND...60MPH

$$

EER
2 follow-up statements
672 
WWUS53 KLMK 080007
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
807 PM EDT TUE JUL 7 2015

KYC113-080017-
/O.CAN.KLMK.SV.W.0241.000000T0000Z-150708T0020Z/
JESSAMINE KY-
807 PM EDT TUE JUL 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JESSAMINE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3773 8409 3767 8409 3764 8412 3756 8409
      3756 8416 3752 8420 3751 8426 3753 8434
      3750 8436 3751 8449 3767 8435 3776 8433
      3802 8436 3806 8413 3784 8408 3783 8410
      3779 8407 3778 8410 3777 8408 3774 8407
TIME...MOT...LOC 0007Z 269DEG 31KT 3803 8424 3775 8417
          3747 8420

$$

KYC049-067-079-151-080020-
/O.CON.KLMK.SV.W.0241.000000T0000Z-150708T0020Z/
MADISON KY-CLARK KY-FAYETTE KY-GARRARD KY-
807 PM EDT TUE JUL 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GARRARD...SOUTHEASTERN FAYETTE...WESTERN CLARK AND MADISON COUNTIES
UNTIL 820 PM EDT...

AT 805 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF WINCHESTER TO 5 MILES EAST OF
RICHMOND TO 7 MILES WEST OF SANDGAP...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...ELLISTON...LYNDALE...BRASSFIELD...CONSTANT STATION...
DOYLESVILLE...BYBEE...COLLEGE HILL...PANOLA...HUNT...PINCHEM...COTTON
BRANCH...BLOOMINGDALE...COMBS...HAGGARD AND FRANKLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3773 8409 3767 8409 3764 8412 3756 8409
      3756 8416 3752 8420 3751 8426 3753 8434
      3750 8436 3751 8449 3767 8435 3776 8433
      3802 8436 3806 8413 3784 8408 3783 8410
      3779 8407 3778 8410 3777 8408 3774 8407
TIME...MOT...LOC 0007Z 269DEG 31KT 3803 8424 3775 8417
          3747 8420

HAIL...<.75IN
WIND...60MPH

$$

EER
215 
WWUS53 KLMK 080021
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 PM EDT TUE JUL 7 2015

KYC049-067-079-151-080031-
/O.EXP.KLMK.SV.W.0241.000000T0000Z-150708T0020Z/
MADISON KY-CLARK KY-FAYETTE KY-GARRARD KY-
821 PM EDT TUE JUL 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARRARD...
SOUTHEASTERN FAYETTE...WESTERN CLARK AND MADISON COUNTIES HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3773 8409 3767 8409 3764 8412 3756 8409
      3756 8416 3752 8420 3751 8426 3753 8434
      3750 8436 3751 8449 3767 8435 3776 8433
      3802 8436 3806 8413 3784 8408 3783 8410
      3779 8407 3778 8410 3777 8408 3774 8407
TIME...MOT...LOC 0007Z 269DEG 31KT 3803 8424 3775 8417
          3747 8420

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:45 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 7, 7:45 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
745 PM EDT Tue Jul 7 2015

...Forecast Update...
Issued at 745 PM EDT Tue Jul 7 2015

...Flash Flood Watch in Effect through Wednesday Evening...

The main synoptic boundary is sinking nearer the Ohio River at this
hour and will stall out through the overnight hours. Meanwhile, main
focus of showers and scattered thunderstorms will be across central
and southern KY ahead of the front. This airmass will be
characterized by precipitable water values around and just above 2
inches through the column. Some instability will linger across south
central KY through the late evening hours as the region has yet to
be worked over. A few strong to severe storms will still be possible
with gusty wind and brief torrential rainfall as the main threats.

Precipitation rates are low enough and progression is fast enough
that flood concerns are low at this hour, however concern will
linger through the night as several more waves move along the
stalled frontal boundary. Flash Flood Watch still looks good.

.SHORT TERM (Now through Wednesday Night)...
Issued at 320 PM EDT Mon Jul 6 2015

...Flash Flood Watch through Wed Evening...

Issued a flash flood watch given the latest model guidance suggests
multiple rounds of showers/storms through Wed evening and we already
have very saturated grounds and a very moist airmass in place.
Mesoanalysis indicates an axis of 2+ inch precipitable water values
from the southern Plains into southern/central Indiana and points
northeastward ahead of a slow approaching sfc front.  A few
different upper level shortwaves exist along this axis as well and
will continue to ride northeast producing multiple rounds of
showers/storms through Wed evening. H850 moisture transport is
strong and parallel running parallel to the boundary.

Because of these reasons and flash flooding in western KY/southern
MO/and southern IN this morning, believe that we will have several
more chances for flash flooding through Wed evening.  The best
chances will come when convection strength peaks moving slowly ENE
or regenerating in the same areas leaving bands of intense rainfall
rates and amounts.  Some areas this morning already received 2 to 4
inches of rainfall and expect that may be common with locally up to
5 by in these heavier rainfall bands that occur through Wed
evening.  With 1 hr FFG running between 1.5 to 2.25 inches and 3 hr
FFG running between 1.9 to 3.9 inches, flash flooding will
certainly be possible.

The heaviest waves of precipitation look to be in a round of showers
and scattered storms this afternoon/evening and then another round
expected late tonight as the low level jet ramps up.  Models are
having a difficult time with the individual waves, but feel this
might be the most reasonable soln with a general lull around
midnight and the early morning hours Wed.  Also the early morning
round of showers and scattered storms should bring central KY the
heaviest rainfall as the sfc front sags further south closer to the
Ohio River.

By late morning the frontal boundary will begin to lift north
shifting precip chances back northward.  Also precip intensity will
weaken during the late morning/afternoon hrs Wed.  For Wed night,
think that most of the area may see a dry period before a low
pressure system threatens the area toward sunrise.

Temps will be tricky depending on rainfall areas and exact frontal
boundary location tomorrow morning.  With rain in the area in the
morning will stay on the warm side of guidance with lows in the mid
60s over southern IN to lower 70s over most of central KY.  We
should see quite the range of high temps tomorrow again depending on
rain/cloud location and how quickly they move northward throughout
the day.  Highs should be limited to the mid to upper 70s in rainy
areas with drier and partly cloudy locations reaching the low to mid
80s.  Lows Wed night will be in the upper 60s/lower 70s.

.LONG TERM (Thursday through Tuesday)...
Issued at 250 PM EDT Tue Jul 7 2015

The long term will begin with quasi-zonal flow aloft. Ridging will
gradually build from the south as a southern ridge retrogrades. By
this weekend the forecast area will be on the periphery of this
upper level ridge.

For Thursday a weakening frontal boundary will slide in from the
north. This front will stall and continue to wash out across central
Kentucky Thursday. Scattered storms will develop near this boundary
on Thursday. These will mostly dissipate on Thursday night, but a few
showers or storms may hang around, so will not go completely dry
overnight. Friday continues to look wet in the models as a weak
upper level disturbance dive into the region. This combined with
residual boundaries from overnight convection to the north and
daytime heating will lead to renewed storm chances Friday afternoon.
Thus, have increased pops Friday afternoon.

Rain chances will decrease through the weekend as the ridge builds
in. Precipitation chances will somewhat depend on how strong this
ridge is. The best chance for any shower/storms over the weekend
will be across the northern Bluegrass and portions of southern
Indiana. Temperatures will be hotter through the weekend. Highs will
top out in the upper 80s to lower 90s with heat index values nearing
100 in the afternoons.

By Monday we will transition back to a more northwest flow pattern
with disturbances diving southeast through this flow. Thus, it looks
like we will see renewed rain chances early next week.

&&

.AVIATION (00Z TAF Update)...
Issued at 707 PM EDT Tue Jul 7 2015

Complex situation over this TAF period as a frontal boundary slides
near the Ohio River later tonight, stalls through the pre-dawn hours,
and then begins to lift back north through Wednesday. Scattered to
numerous showers (and perhaps a rumble of thunder) are expected to
ride along and ahead of this boundary through the period. BWG will
have the best shot at a period of TSRA this evening, but will leave
mention out of SDF/LEX due to lack of instability.

Will generally keep visibilities VFR outside of the heavier rain
showers or storms, however will be able to drop into lower MVFR or
even brief IFR in the heaviest pockets. Tried to convey the best
timing for these occurrences in the TAFs.

Next concern will be whether ceilings go down as the frontal
boundary stalls near SDF/LEX and winds slacken in the pre-dawn
hours. Will include mention of ceilings below fuel alternate from
sunrise through midday at SDF, until the warm sector gets more
established over the area. Another round of showers and a few storms
will be possible during the day on Wednesday.

Overall, surface winds should stay steady out of the SW, gradually
veering around to WSW as the front nears. Once the boundary starts
to lift back north on Wednesday, expect a return to SW.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through Wednesday evening FOR KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH through Wednesday evening FOR INZ076>079-083-
     084-089>092.

&&

Update.........BJS
Short Term.....AMS
Long Term......EER
Aviation.......BJS
Hazardous weather outlook, Jul 7, 3:46 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT TUE JUL 7 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-082000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
346 PM EDT TUE JUL 7 2015 /246 PM CDT TUE JUL 7 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

ROUNDS OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION
TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE TORRENTIAL
RAINFALL. SEE THE FLASH FLOOD WATCH FOR MORE DETAILS.

THIS EVENING FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS
OF 40 TO 50 MPH WILL BE POSSIBLE IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND SCATTERED STORMS WILL BE POSSIBLE ON WEDNESDAY. SOME
STORMS MAY CONTAIN HEAVY RAINFALL ON WEDNESDAY WHICH COULD CAUSE
FLOODING ISSUES. THE FLASH FLOOD WATCH IS EFFECT THROUGH WEDNESDAY
EVENING.

SCATTERED STORMS WILL BE POSSIBLE...WITH THE BEST CHANCES
THURSDAY THROUGH FRIDAY AND THEN AGAIN ON MONDAY. THE STRONGER STORMS
WILL BE CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY RAIN.

THIS WEEKEND WILL BE A HOT ONE WITH AFTERNOON HEAT INDEX READINGS
PEAKING AROUND 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT STRONG WINDS AND FLOODING THROUGH
WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS/EER

In the hours before

Special weather statement, Jul 7, 6:33 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 PM EDT TUE JUL 7 2015

KYZ054-055-065-066-072315-
BOYLE KY-CASEY KY-MARION KY-TAYLOR KY-
633 PM EDT TUE JUL 7 2015

...THUNDERSTORM WITH HEAVY RAIN AND WINDS UP TO 40 MPH...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES SOUTHWEST OF LEBANON...AND MOVING EAST AT 40
MPH.

OCCASIONAL LIGHTNING...VERY HEAVY RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEBANON...
  GREENBRIAR AND CALVARY...
  BRADFORDSVILLE...
  RILEY AND PENICK...
  GRAVEL SWITCH AND ALICETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3753 8485 3753 8486 3747 8486 3740 8543
      3753 8547 3762 8521 3763 8512 3763 8504
      3765 8502 3769 8483
TIME...MOT...LOC 2232Z 256DEG 37KT 3748 8533

TWF
Local storm report, Jul 7, 6:39 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
639 PM EDT TUE JUL 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     1 S BARDSTOWN           37.80N 85.46W
07/07/2015                   NELSON             KY   NWS STORM SURVEY

            AN NWS STORM SURVEY OF ROOFS BLOWN OFF A
            BOURBON WAREHOUSE DETERMINED THE DAMAGE WAS
            DONE BY A SMALL MICROBURST. WINDS DETERMINED
            TO BE AROUND 95 MPH.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Jul 7, 7:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT TUE JUL 7 2015

KYZ039>041-047-048-055-056-072335-
ANDERSON KY-BOYLE KY-FAYETTE KY-GARRARD KY-JESSAMINE KY-MERCER
KY-WOODFORD KY-
722 PM EDT TUE JUL 7 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VERSAILLES TO 7
MILES SOUTHWEST OF NICHOLASVILLE TO DANVILLE...AND MOVING EAST AT 45
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  VERSAILLES...
  STONE AND PINK...
  UNION MILLS AND GREENDALE...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 118 AND 120.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
68 AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3778 8451 3778 8452 3773 8452 3762 8487
      3780 8485 3808 8487 3814 8464 3813 8463
      3812 8465 3811 8463 3813 8461 3817 8449
      3793 8448
TIME...MOT...LOC 2322Z 249DEG 38KT 3807 8470 3784 8467
          3764 8472

EER
Special weather statement, Jul 7, 7:26 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 PM CDT TUE JUL 7 2015

KYZ026-061-070-072355-
BUTLER KY-LOGAN KY-OHIO KY-
626 PM CDT TUE JUL 7 2015

...THUNDERSTORMS WITH LIGHTNING...HEAVY RAIN...AND WINDS UP TO 40
MPH...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE FROM 5 MILES EAST OF LIVERMORE TO 12
MILES NORTHEAST OF ELKTON TO 6 MILES SOUTHWEST OF ELKTON...AND
MOVING EAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF 30 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  MORGANTOWN...
  HARTFORD...
  NO CREEK AND BEDA...
  BEECHLAND AND WYSOX...
  DUKEHURST AND HIGHVIEW...
  JINGO AND SOUTH HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3738 8710 3749 8713 3748 8711 3754 8706
      3753 8666 3750 8665 3691 8668 3664 8690
      3665 8707 3706 8706 3709 8690 3715 8693
      3722 8691 3727 8699 3735 8702 3736 8707
      3732 8711 3733 8714
TIME...MOT...LOC 2325Z 278DEG 32KT 3747 8701 3696 8703
          3674 8719

TWF
Special weather statement, Jul 7, 7:33 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EDT TUE JUL 7 2015

KYZ056-057-080005-
GARRARD KY-MADISON KY-
733 PM EDT TUE JUL 7 2015

...STRONG THUNDERSTORM WITH LIGHTNING...HEAVY RAIN...AND 40 TO 50
MPH WINDS...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANCASTER...AND MOVING EAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF 40 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RICHMOND...
  LANCASTER...
  MANSE AND HACKLEY...
  LOWELL AND PAINT LICK...
  BUGGYTOWN AND DUNCANON...
  WHITES AND PEYTONTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

LAT...LON 3750 8449 3767 8468 3768 8468 3779 8432
      3757 8410
TIME...MOT...LOC 2333Z 254DEG 36KT 3758 8456

TWF
Special weather statement, Jul 7, 7:40 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM EDT TUE JUL 7 2015

KYZ040>042-048-049-056-057-080010-
BOURBON KY-CLARK KY-FAYETTE KY-GARRARD KY-JESSAMINE KY-MADISON
KY-WOODFORD KY-
740 PM EDT TUE JUL 7 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GEORGETOWN TO
NICHOLASVILLE TO 7 MILES NORTH OF LANCASTER...AND MOVING EAST AT 30
MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE
STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  EDENTON AND CUZICK...
  ELMENDORF AND SPEARS...
  CENTERVILLE AND WALNUT HILL...
  BLUE GRASS AND LOCUST GROVE...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 75 AND 87.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3782 8425 3769 8462 3812 8469 3813 8464
      3812 8463 3812 8465 3811 8463 3814 8459
      3822 8422 3789 8422
TIME...MOT...LOC 2340Z 270DEG 26KT 3814 8452 3789 8452
          3771 8451

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 10:37 AM EDTSpecial Weather StatementLMKMeade28 min
Jul 7, 12:23 PM EDTFlash Flood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more32 hr
Jul 7, 1:28 PM EDTSpecial Weather StatementLMKBreckinridge32 min
Jul 7, 1:48 PM EDTSpecial Weather StatementLMKBreckinridge, Meade32 min
Jul 7, 2:20 PM EDTSpecial Weather StatementLMKMeade30 min
Jul 7, 2:39 PM EDTSpecial Weather StatementLMKBullitt31 min
Jul 7, 2:42 PM EDTSpecial Weather StatementLMKHardin28 min
Jul 7, 2:47 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer28 min
Jul 7, 3:08 PM EDTSpecial Weather StatementLMKNelson32 min
Jul 7, 3:21 PM EDTSpecial Weather StatementLMKSpencer29 min
Jul 7, 3:36 PM EDTSpecial Weather StatementLMKAnderson29 min
Jul 7, 3:48 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Woodford32 min
Jul 7, 4:02 PM EDTSpecial Weather StatementLMKJessamine28 min
Jul 7, 4:24 PM EDTSpecial Weather StatementLMKBourbon, Fayette, Harrison, Scott31 min
Jul 7, 4:51 PM EDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas19 min
Jul 7, 5:07 PM EDTSpecial Weather StatementLMKHardin43 min
Jul 7, 5:13 PM EDTSpecial Weather StatementLMKNicholas17 min
Jul 7, 6:08 PM EDTSpecial Weather StatementLMKSpencer27 min
Jul 7, 6:33 PM EDTSpecial Weather StatementLMKBoyle, Marion42 min
Jul 7, 7:04 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln31 min
Jul 7, 7:22 PM EDTSpecial Weather StatementLMKJessamine, Woodford13 min
Jul 7, 7:26 PM EDTSpecial Weather StatementLMKButler, Logan, Ohio29 min
Jul 7, 7:33 PM EDTSpecial Weather StatementLMKGarrard, Madison32 min
Jul 7, 7:40 PM EDTSpecial Weather StatementLMKFayette, Jessamine30 min
Jul 7, 7:54 PM EDTSpecial Weather StatementLMKButler, Grayson31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.